Wellness For the relief of the symptoms associated with cold and influenza

 

Wellness Film Coated Tablet

Composition :

– Each round film coated tablet contains: Paracetamol 325 mg, Pseudoephedrine HCL 30 mg, Dextromethorphan Hydrobromide 4.0 mg
– Inactive ingredients: Povidone K25, Crospovidone , Microcrystalline Cellulose PH1 01 ,Magnesium Stearate , Opadry orange
-Each oblong film Coated tablet contains: Paracetamol 500 mg, Pseudoephedrine HCL 30 mg ,Diphenhydramine HCL 25 mg
– Inactive ingredients: Povidone K25, Crospovidone ,Microcrystalline Cellulose PH101,Magnesium Stearate ,kollicoat protect ,Talc, TItanium dioxide

Pharmaceutical Form :

-Film Coated Tablets

Therapeutic Indications :

For the relief of the symptoms associated with cold and influenza.

Posology and administration :

– For oral use.
– A dults-and hildren over 12 years
One round tablet to be taken during the day.
One oblong tablet to be taken at night.
Do not take the night time tablets during the day.
-Elderly :As for adults (see Pharmacokinetics).
Children : Not recommended for children under 12 years of age.

Contra Indications :

-Use in individuals with known hypersensitivity to the product or any of its constituents.
-Use in individuals with severe hypertension or coronary artery disease.
-Use in individuals who are taking or, have taken monoamine oxidase inhibitors within the preceding two weeks. The concomitant use of Pseudoephedrine and this type of product may occasionally cause a rise in blood pressure.

Warnings and Precautions :

– Although Pseudoephedrine has virtually no pressor effects in normotensive patients, this product should be used with caution in patients suffering with mild to moderate hypertension. The product should also be used with caution in patients with heart disease, diabetes, hyperthyroidism, elevated intraocular pressure and prostatic enlargement.
– Dextromethorphan should not be given to patients at risk of developing respiratory failure. Caution is needed in patients with a ,is -ot it should no be given during an acute attack. Care is also-
advisable in patients with bronchitis, emphysema, or in other conditions where chronic or persistent cough occurs.
– Caution should be exercised when using the product in the presence of severe hepatic impairment or moderate to severe renal impairment (particularly if accompanied by cardiovascular disease). The hazards of overdose are greater in those with non-cirrhotic alcoholic liver disease.
– Concomitant use of other products containing Paracetamol or decongestants with this product could lead to overdosage and should, therefore, be avoided.
– The labels will contain the following statements:
Night time tablets only: May cause drowsiness. If affected, do not drive or operate machinery. Avoid alcoholic drink.
– Keep medicines out of the reach and sight of children.
– If symptoms persist consult your doctor.
– Do not exceed the stated dose.
– Not to be taken during pregnancy or if breast-feeding.
– Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage (leaflet).
– Do not take with any other Paracetamol containing products.

Drug-Drugs Interactions :

– Concomitant use of this product with tricyclic antidepressants, sympathomimetic agents (such as decongestants, appetite suppressants and amfetamine-like stimulants) or with monoamine oxidase inhibitors, which interfere with the catabolism of sympathomimetic amines, and may occasionally cause a rise in blood pressure.
– Because of the Pseudoephedrine contents, this product may partially reverse the hypotensive action of drugs which interfere with sympathetic activity including bretylium, betanidine, guanethidine, debrisoquine, methyldopa, alpha-and beta-adrenergic blocking agents.
– The use of drugs that induce hepatic microsomal enzymes, such as anticonvulsants and oral contraceptives, may increase the extent of metabolism of Paracetamol, resulting in reduced plasma concentrations of the dnug and a faster elimination rate.
– The speed of absorption of Paracetamol may be increased by metoclopramide or domperidone, and absorption reduced by colestyramine.
– The anticoaqulant effect of warfarin and other coumarins may be enhanced by prolonged regular use of Paracetamol with increased risk of bleeding; occasional doses have no Significant effect.
– Chronic alcohol intake can increase the hepatotoxicity of Paracetamol overdose and may have contributed to the acute pancreatitis reported in one patient who had taken an overdose of Paracetamol. Acute alcohol intake may diminish an lndividual s ability to metabolise large doses of Paracetamol, the plasma half-life of which can be prolonged.
– Diphenhydramine may potentiate the effects of alcohol and other CNS depressants. The effects of anticholinergics (such as atropine and some psychotropic dnugs) may be potentiated by this product.
– Severe and sometimes fatal reactions have been reported after use of Dextromethorphan in patients receiving MAOls. Dextromethorphan is primarily metabolized by the cytochrome P450 isoenzyme CYP2D6; the possibility of interactions with inhibitors of this enzyme, including amiodarone ,Haloperidol,
propafenone, quinidine, SSRls, and thioridazine, should be borne in mind.

Pregnancy I Lactation :

-This medicine, like most medicines, should not be used during pregnancy unless the potential benefit of treatment to the mother outweighs any possible risk to the developing foetus.

Effect on ability to drive and use machines :

May cause drowsiness. If affected, do not drive or operate machinery.

Adverse Reactions :

– Serious side effects associated with the use of Pseudoephedrine are extremely rare. Symptoms of central nervous system excitation may occur, including sleep disturbances and rarely hallucinations have
been reported. Urinary retention has been reported occasionally in men receiving Pseudoephedrine, prostatic enlargement could have been a predisposing factor. Skin rashes, with or without irritation, have occasionally been reported with Pseudoephedrine.
– Adverse effects of Paracetamol are rare but hypersensitivity including skin rash may occur. There have been reports of blood dyscrasias including thrombocytopoenia and agranulocytosis following Paracetamol use, but these were not necessarily causality related to the drug.
– Side effects of Diphenhydramine include drowsiness, dizziness, blurred vision, gastrointestinal  disturbances, dry mouth, nose and throat, or..urinary retention. Hypersensitivity reactions have been
reported, in particular, itching and skin rashes, erythema and urticaria.
– Adverse effects with Dextromethorphan appear to be rare and may include dizziness and gastrointestinal disturbances. Excitation, confusion, and respiratory depression may occur after overdosage.
Dextromethorphan has been subject to abuse, but there is little evidence of dependence of the morphine type.

Overdose :

-Paracetamol:
Liver damage is possible in adults who have taken 10g or more of Paracetamol. Ingestion of 5g or more of Paracetamol may lead to liver damage if the Patient has risk factors (see below).

Pharmacodynamic Properties :

-Paracetarnol:
Paracetamol is an analgesic and antipyretic. The therapeutic effects of Paracetamol are thought to be related to inhibition of prostaglandin synthesis, as a result of the inhibition of cyclo-oxygenase. There is some evidence that it is a more effective inhibitor of central as opposed to peripheral cyclo-oxygenase. Paracetamol has only weak anti-inflammatory properties. The antipyretic action of Paracetamol appears to stem from a direct action on the hypothalamic heat-regulating centres, producing peripheral vasodilation, and consequent loss of heat.
-Pseudoephedrine:
Pseudoephedrine has direct and indirect sympathomimetic activity and is an orally effective upper respiratory tract decongestant. Pseudoephedrine is less potent than ephedrine in producing both
tachycardia and elevation in systolic blood pressure and less potent in causing stimulation of the central nervous system.
-Diphenhydramine:
Diphenhydramine is an antihistamine that competes with histamine for receptor sites on effector cells. The compound also possesses antispasmodic, antitussive, antiemetic, sedative and secretolytic effects.

Pharmacokinetics :

-Paracetamol:
Paracetamol is rapidly absorbed from the gastrointestinal tract, with peak plasma concentrations occurrin approximately 30 to 90 minutes following oral administration. Paracetamol is incompletely available to the systemic circulation after oral administration since a variable proportion is lost through first pass metabolism. Oral bioavailability in adults appears to depend on the amount of Paracetamol administered, increasing from 63% following a 500mg dose, to nearly 90% after 1 or 2 g. Effects are apparent within 30
minutes and last for between 4 and 8 hours. less than 50% is protein bound. The compound is extensive metabolised in the liver to inactive conjugates of glucuronic and sulphonic acids (saturable) and to a hepatotoxic intenmediate metabolite (first order) by P450 mixed function oxidase. The intenmediate is detoxified by glutathione (saturable). less than 4% is excreted unchanged in the urine. Half-life for the drug usually lies in the range 2.75-3.25 hours although this may be mildly increased in chronic liver disease, or extended in acute Paracetamol poisoning. There is some evidence to suggest that serum half-life is markedly increased, and clearance of
Paracetamol is decreased in frail, immobile, elderly subjects when compared to fit young individuals. However, differences in pharmacokinetic parameters observed between fit young and fit elderly subjects are not thought to be of clinical significance.

-Pseudoephedrine:
Pseudoephedrine is rapidly and completely absorbed after oral Administration.After the administration of an oral dose of 60mg to healthy adults, a peak plasma concentration of 180ng/ml was obtained approximately 2 hours post dose. The plasma half-life is approximately 5.5 hours. Urinary elimination is accelerated, and half-life consequently decreased, when the urine is acidified.
Conversely, as the urine pH increases, the urinary elimination is reduced and half-life is increased. Pseudoephedrine is partly metabolised in the liver by N-demethylation to an active metabolite. Excretion Pseudoephedrine and its metabolite is mainly in the urine.

-Diphenhydramine:
Diphenhydramine is well absorbed from the gastrointestinal tract. Peak serum levels are reached betwen 2 and 2.5 hours after an oral dose. Duration of activity is between 4 and 8 hours. The drug is widely distributed throughout the body, including the CNS and some 78% is bound to plasma proteins. Estimate: of the volume of distribution lie in the range 3.3-6.8Ukg. Diphenhydramine experiences extensive first-pass metabolism, two successive N-demethylations, and the resultant amine is then oxidised to a carboxylic acid. Values for plasma clearance lie in the range 600
1300mVmin and the terminal elimination half-life lies in the range 3.4-9.3 hours. little unchanged drug is excreted in the urine.

– Dextromethorphan hydrobromide:
Dextromethorphan is rapidly absorbed from the gastrointestinal tract. It is metabolised in the liver and excreted in the urine as unchanged Dextromethorphan and demethylated metabolites including dextrorphan (p.2293), which has some cough suppressant activity. Genetic polymorphism. The O-demethylation of Dextromethorphan and the hydroxylation of debrisoquine are under common polymorphic control, involving the cytochrome P450 isoenzyme CYP2D6, and Dextromethorphan has been used as an alternative to debrisoquine (p. 1256) for the phenotyping of oxidative metabolism. 1,2 Non-invasive determinations can be made using samples of urine or saliva.3,4 Dextromethorphan has
also been suggested as a tool to investigate N-demethylation, an alternate metabolic pathway for this drug

Storage Conditions :

-Store at temperature not exceeding 30’C in a dry place.
– Keep All Medicines Out Of Reach of Children.

Packaging :

A carton box containing one or two (AUPVC/PVDC) strips, each strip contains 10 film coated tablets (5
round tablets & 5 oblong tablets) + inner leaflet.

Manufactured by :

liptis Egypt for Pharmaceuticals and Medical Products (S.A.E.).

Be the first to comment

Leave a Reply

Your email address will not be published.


*